PDF files of articles are only available for institutions which have paid for the online version upon signing an Institutional User License.

Automorphism groups of right-angled buildings: simplicity and local splittings

Volume 224 / 2014

Pierre-Emmanuel Caprace Fundamenta Mathematicae 224 (2014), 17-51 MSC: 20E42, 22D05, 20E08, 20F65. DOI: 10.4064/fm224-1-2

Abstract

We show that the group of type-preserving automorphisms of any irreducible semiregular thick right-angled building is abstractly simple. When the building is locally finite, this gives a large family of compactly generated abstractly simple locally compact groups. Specialising to appropriate cases, we obtain examples of such simple groups that are locally indecomposable, but have locally normal subgroups decomposing non-trivially as direct products, all of whose factors are locally normal.

Authors

  • Pierre-Emmanuel CapraceUniversité Catholique de Louvain, IRMP
    Chemin du Cyclotron 2
    1348 Louvain-la-Neuve, Belgium
    e-mail

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image